Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 100, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 19, 1997, 5:34 PM EDT for Martin County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 1997, 5:34 PM EDT (21:34 UTC)
- Expired
- Aug 19, 1997, 6:25 PM EDT
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Martin County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3242 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 192135 RRA SVRMLB FLC085-192225- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 534 PM EDT TUE AUG 19 1997 THE NATIONAL WEATHER SERVICE IN MELBOURNE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 625 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...MARTIN COUNTY AT 534 PM...MELBOURNE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM ALONG I-95 AND THE FLORIDA TURNPIKE NEAR TROPICAL PARK AND ARUNDEL. THE STORM WILL MOVE SOUTH TO BETWEEN INDIANTOWN AND HOBE SOUND THROUGH 620 PM. CRISTALDI SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:18 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 19, 2:18 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 218 PM EDT TUE AUG 19 1997 STORMS DEVELOPING EARLIER IN CWA THIS AFTERNOON THAN OCCURRED ON MON AND SEABREEZE GETTING ESTABLISHED OVER SRN CWA PRESENTLY. INTERACTION OF OUTFLOWS WITH E AND W COAST SEABREEZES SHOULD RESULT IN STORM COVERAGE INCREASING THROUGH THE LATE AFTERNOON. STORMS ARE EXPECTED TO PERSIST INTO EARLY EVE HOURS ESPECIALLY NEAR E COAST. MID LEVEL DRY AIR MAY AGAIN AID IN A FEW STRONG/SEVERE STORMS LATER IN AFTERNOON. WITH LOW LEVEL RIDGE AXIS TO S OF CWA AND MID/UPPER TROF DEEPENING INTO SERN STATES NEXT COUPLE OF DAYS MOISTURE WILL BE INCREASING ACROSS AREA AS WILL CHANCES FOR TRW WITH WLY STEERING MOVING ACTIVITY TOWARD E COAST. MODELS IN DECENT AGREEMENT FOR EC FL AND LOOK OK SHOWING UPWARD TREND IN POPS WITH AREA IN GOOD CHANCE CATEGORY NEXT COUPLE OF DAYS. GLITTO
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.